Alert archive / California / Gale Warnings in 2019
Gale Warning 42, NWS Eureka, CA
NWS Eureka, CA issued this gale warning at Dec 7, 2019, 8:08 AM PST. It took effect at Dec 7, 2019, 11:04 AM PST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2019, 8:08 AM PST (16:08 UTC)
- In effect from
- Dec 7, 2019, 11:04 AM PST
- Expired
- Dec 7, 2019, 2:17 PM PST
- In force
- 3 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
205 WHUS76 KEKA 071608 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 808 AM PST Sat Dec 7 2019 PZZ450-080015- /O.EXT.KEKA.SC.Y.0113.000000T0000Z-191207T2000Z/ /O.NEW.KEKA.GL.W.0042.191207T2000Z-191208T0100Z/ Pt St George to Cape Mendocino out 10 nm- 808 AM PST Sat Dec 7 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY... ...GALE WARNING IN EFFECT FROM NOON TODAY TO 5 PM PST THIS AFTERNOON... * WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 feet expected. For the Small Craft Advisory, south winds 15 to 25 kt with gusts up to 35 kt and seas 8 to 11 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...For the Gale Warning, from noon today to 5 PM PST this afternoon. For the Small Craft Advisory, until noon PST today. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-080015- /O.CON.KEKA.SC.Y.0113.000000T0000Z-191208T1100Z/ Cape Mendocino to Pt Arena out 10 nm- 808 AM PST Sat Dec 7 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 11 to 13 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-080015- /O.CON.KEKA.SC.Y.0114.000000T0000Z-191208T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 808 AM PST Sat Dec 7 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and combined seas 10 to 13 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-080015- /O.CON.KEKA.SC.Y.0114.000000T0000Z-191208T1100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 808 AM PST Sat Dec 7 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and combined seas 12 to 14 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
589 WHUS76 KEKA 071904 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 1104 AM PST Sat Dec 7 2019 PZZ450-080100- /O.CAN.KEKA.SC.Y.0113.000000T0000Z-191207T2000Z/ /O.EXT.KEKA.GL.W.0042.191207T1904Z-191208T0100Z/ Pt St George to Cape Mendocino out 10 nm- 1104 AM PST Sat Dec 7 2019 ...GALE WARNING NOW IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... * WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts up to 40 kt and seas to 11 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 5 PM PST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-080315- /O.CON.KEKA.SC.Y.0113.000000T0000Z-191208T1100Z/ Cape Mendocino to Pt Arena out 10 nm- 1104 AM PST Sat Dec 7 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 11 to 13 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-080315- /O.CON.KEKA.SC.Y.0114.000000T0000Z-191208T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 1104 AM PST Sat Dec 7 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and combined seas 10 to 13 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-080315- /O.CON.KEKA.SC.Y.0114.000000T0000Z-191208T1100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 1104 AM PST Sat Dec 7 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and combined seas 12 to 14 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
484 WHUS76 KEKA 072217 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 217 PM PST Sat Dec 7 2019 PZZ450-080630- /O.CAN.KEKA.GL.W.0042.000000T0000Z-191208T0100Z/ /O.EXA.KEKA.SC.Y.0113.000000T0000Z-191208T1100Z/ Pt St George to Cape Mendocino out 10 nm- 217 PM PST Sat Dec 7 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST SUNDAY... ...GALE WARNING IS CANCELLED... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 11 to 13 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 3 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-080630- /O.EXT.KEKA.SC.Y.0114.000000T0000Z-191208T1100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 217 PM PST Sat Dec 7 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST SUNDAY... * WHAT...Combined seas 10 to 13 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-080630- /O.CON.KEKA.SC.Y.0113.000000T0000Z-191208T1100Z/ Cape Mendocino to Pt Arena out 10 nm- 217 PM PST Sat Dec 7 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 11 to 13 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-080630- /O.CON.KEKA.SC.Y.0114.000000T0000Z-191208T1100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 217 PM PST Sat Dec 7 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and combined seas 12 to 14 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Dec 7, 5:27 AM PST, 2 hours 41 minutes earlier.
Area forecast discussion, Dec 7, 5:27 AM PST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
527 AM PST Sat Dec 7 2019
.SYNOPSIS...Numerous showers, some with heavy downpours, will
continue across northwest California through this evening.
Showers will then diminish heading into Sunday, with high pressure
bringing dry weather to start the week. A weak front will threaten
to bring some light rainfall around Tuesday.
&&
.DISCUSSION...Little has changed with respect to the overall
forecast, with the wettest day of this week and probably the
upcoming week in store for most of northwest California.
Vertically-stacked low pressure offshore will continue to
gradually fill and weaken as it approaches our coast today, but
that will not stop it from bringing rounds of showers with
occasional downpours. A well- defined shortwave rotating around
the low with an associated mesoscale surface low rotated past Cape
Mendocino and northward off the Redwood coast overnight, with a
round of heavy showers. Even a few thunderstorms clipped the area
near the cape, and residents of Petrolia or Ferndale may have
heard some rumbles late last night.
Another similar shortwave can be seen in satellite imagery
offshore, and will arrive late this morning into the midday hours,
enhancing shower activity across our area. The main upper-trough
and surface low will then track onshore heading into tonight. In
between these waves, particularly early this morning, some areas
will see a relative lull in the shower activity. However, even
then there will still be scattered showers around, especially
across the orographically-favored areas of southeastern Humboldt
and Mendocino counties. Most of the region has seen 1 to 2 inches
of rainfall up to this point, and will see another 1 to 2 inches
through tonight. The exception will continue to be along the coast
of Humboldt and Del Norte counties, where downsloping and
divergent southerly flow around Cape Mendocino will keep rainfall
amounts under an inch. Meanwhile, southwest-facing high terrain
like South Fork Mountain and the King Range may see an additional
several inches of rain before the day is out, bringing localized
storm totals to 7 or 8 inches. Would not completely rule out a
brief period of sunshine in between bouts of showers along the
coast, but expect an overall mostly cloudy day. There will
continue to be enough instability for isolated thunderstorms,
especially around the Mendocino coast. Would not rule out a few
strikes near the Humboldt coast or across interior Mendocino
either while this next shortwave rolls through toward midday into
this afternoon.
Meanwhile, winds have continued to be gusty at times, particularly
across the coastal ridges and near shower activity. Have dropped
the earlier Wind Advisory as it appears the stronger low-level
winds will be easing from this point forward. That said, high-
resolution models show another shot of stronger winds aloft moving
through around midday with this shortwave, and would expect there
will be some gusts in the 40 to 50 mph range across exposed
ridgetops with this. Even some lower elevation and coastal
locations will see brief gusts of 25 to 35 mph near the heaviest
showers.
Later Saturday night into Sunday morning shower activity will
diminish in coverage and intensity rather dramatically as drier
and more stable air pushes in. Some showers will linger into
Sunday morning over the interior mountains, but it is looking like
a dry day for most of the coast. A fair amount of sunshine should
be expected, especially heading into the afternoon. Inland areas
will be a bit cloudier, but even there clouds should begin to
scatter later in the day. Winds will be light and high
temperatures will be seasonable as well. Expect some valley fog
heading into Monday, but otherwise a dry and generally sunny day
for most of our region with a steep ridge of high pressure
overhead. Models have trended a bit faster with the next weak
front. There is a good chance coastal areas will get wet before
sunset on Tuesday. The weather for rest of the mid and late week
period is uncertain. While the National Blend keeps low chances of
rain across much of our forecast area, especially near the Oregon
border, some of the deterministic guidance has been keeping most
of our area dry. Stay tuned to later forecasts. In any case, it
looks like relatively benign weather through the week with
seasonable temperatures and high snow levels. /AAD
&&
.AVIATION...Southerly winds are expected to hold today then
weaken this evening across the region as a storm system exits
Northwestern California tonight. Rain and MVFR ceilings and
visibilities are likely across all TAF sites, with intermittent
drops to IFR possible should a heavier shower pass directly
overhead. A relatively small shortwave embedded in the system's
circulation should move onshore along the North Coast early this
afternoon, which should increase shower activity in this area.
After this heavier band, lighter showers should continue to
weaken, with improving conditions possible by early tomorrow
morning. /TDJ
&&
.MARINE...Southerly winds should perform one last gasp this
afternoon as the final short wave embedded in this storm's
circulation moves onshore along the North Coast. Hi-res model
guidance is keying in on a small core of 30 kt sustained winds
briefly impacting the nearshore waters, beginning at the south end
of the lost coast and tracking northward as the embedded short wave
sweeps north toward Oregon. Thunderstorms and potentially short
lived Gale Force winds will be possible while this passes overhead
early this afternoon. However due to the short duration, small areal
coverage and model dissonance regarding placement, strength and
duration of these winds, have decided against issuing gale warning
at this time.
Winds then trend down significantly tonight and switch to light
northerly tomorrow before clocking back to southerly early next week
and holding there for at least a few days. Southerly short period
seas drop dramatically in response today, however the W swell
currently moving through the waters at 9 ft at around 12 seconds
should feel a small reinforcing pulse this afternoon from the WSW,
enough to keep seas above 10 ft for most of the coastal waters
through late this evening. After this decays tomorrow afternoon,
seas remain relatively quiet for a few days until both another round
of southerlies begins and a new W swell move through sometime around
mid- week. /TDJ
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Flash Flood Watch through this afternoon for CAZ107-110-113.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 3 PM
PST this afternoon for PZZ450.
Small Craft Advisory until 3 AM PST Sunday for PZZ455-475.
Small Craft Advisory until 9 PM PST this evening for PZZ470.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Dec 7, 5:38 AM PST, 2 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 538 AM PST Sat Dec 7 2019 CAZ101>106-108-109-111-112-081345- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Southern Trinity-Mendocino Coast- Northeastern Mendocino Interior-Southwestern Mendocino Interior- 538 AM PST Sat Dec 7 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Showers will continue into tonight, with locally heavy rain especially across southwest-facing mountainous terrain, where another 2 to 4 inches of rainfall is expected. Lower amounts will be found in valley areas, with less than an inch of additional rainfall along the Humboldt and Del Norte coast. Isolated thunderstorms will be possible around Mendocino County the rest of the coast. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ107-110-113-081345- Northern Trinity-Northwestern Mendocino Interior- Southeastern Mendocino Interior- 538 AM PST Sat Dec 7 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON FOR CARR/DELTA/HIRZ AND MENDOCINO COMPLEX BURN SCARS... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Showers will continue into tonight, with locally heavy rain especially across southwest-facing mountainous terrain, where another 2 to 4 inches of rainfall is expected. Lower amounts will be found in valley areas. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 8:34 PM PST | Small Craft Advisory | EKA | 36 hr | |
| Dec 7, 10:54 AM PST | Wind Advisory | EKA | Del Norte, Humboldt | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.